Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#244255] of Thomas P. Witelski

search www.ams.org.

Papers Published

  1. Witelski, TP; Bernoff, AJ; Bertozzi, AL, Blowup and dissipation in a critical-case unstable thin film equation, European Journal of Applied Mathematics, vol. 15 no. 2 (April, 2004), pp. 223-256 [doi]
    (last updated on 2017/12/12)

    Abstract:
    We study the dynamics of dissipation and blow-up in a critical-case unstable thin film equation. The governing equation is a nonlinear fourth-order degenerate parabolic PDE derived from a generalized model for lubrication flows of thin viscous fluid layers on solid surfaces. There is a critical mass for blow-up and a rich set of dynamics including families of similarity solutions for finite-time blow-up and infinite-time spreading. The structure and stability of the steady-states and the compactly-supported similarity solutions is studied.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320